MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable, as there is no indication that the lens was explanted.Initial reporter phone number: (b)(6).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as it remains implanted; therefore product testing could not be performed and the customer's reported complaint could not be verified.Photos of the implant were provided and were evaluated.It was not possible to discern what the abnormality was or where it was in the lens.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that one day post op the surgeon observed scratch marks or forceps marks on the two sides of the optic of an implanted intraocular lens (iol).No visual problem and no patient injury reported.No further information was provided.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5945020
Report Number2648035-2016-01446
Device Sequence Number774572
Product Code HQL
UDI-Device Identifier05050474501911
UDI-Public(01)05050474501911(17)180610
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/10/2018
Device Model NumberAR40E
Device Catalogue NumberAR40E00090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2016
Initial Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1